Alert archive / Oregon / High Wind Warnings in 2014
High Wind Warning 6, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Feb 17, 2014, 3:28 AM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Feb 17, 2014, 4:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 3:28 AM PST (11:28 UTC)
- In effect from
- Feb 17, 2014, 4:00 AM PST
- Expired
- Feb 17, 2014, 9:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS76 KMFR 171128 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 328 AM PST MON FEB 17 2014 ...GUSTY WINDS ACROSS THE WINTER RIDGE AND PARTS OF LAKE COUNTY TONIGHT THROUGH MONDAY EVENING... .AHEAD OF THE NEXT COLD FRONT...SOUTHWEST WINDS ALOFT WILL AFFECT THE HIGHER PEAKS OF EASTERN KLAMATH COUNTY AND MIX DOWN TO PARTS OF LAKE COUNTY TONIGHT. GUSTY WINDS WILL CONTINUE OVERNIGHT THROUGH MONDAY BEFORE DECREASING MONDAY NIGHT. ORZ030-031-180000- /O.NEW.KMFR.HW.W.0006.140217T1200Z-140218T0500Z/ /O.CON.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 328 AM PST MON FEB 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUST TO 70 MPH POSSIBLE IN THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. * TIMING...WINDS WILL INCREASE THIS MORNING...PEAK OUT THIS AFTERNOON...THEN DIMINISH THIS EVENING. * LOCATIONS IN THE WARNING INCLUDE: PAISLEY...SILVER LAKE...ADEL...AND THE HIGHER TERRAIN. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-180000- /O.NEW.KMFR.HW.W.0006.140217T1200Z-140218T0500Z/ /O.EXA.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/ MODOC COUNTY- 328 AM PST MON FEB 17 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...SOUTHWEST 40 TO 60 MPH WITH GUST TO 70 MPH IN THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. * TIMING...WINDS WILL INCREASE THIS MORNING...PEAK OUT THIS AFTERNOON...THEN DIMINISH THIS EVENING. * LOCATIONS INCLUDE: STATE HIGHWAY 299 EAST OF U.S. HIGHWAY 395. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. TREES MAY BE DOWNED...POWER MAY BE INTERRUPTED...AND LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
4 follow-up statements
800 WWUS76 KMFR 171131 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 330 AM PST MON FEB 17 2014 ...GUSTY WINDS ACROSS THE WINTER RIDGE AND PARTS OF LAKE COUNTY TONIGHT THROUGH MONDAY EVENING... .AHEAD OF THE NEXT COLD FRONT...SOUTHWEST WINDS ALOFT WILL AFFECT THE HIGHER PEAKS OF EASTERN KLAMATH COUNTY AND MIX DOWN TO PARTS OF LAKE COUNTY TODAY. GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING TONIGHT. ORZ030-031-180015- /O.NEW.KMFR.HW.W.0006.140217T1200Z-140218T0500Z/ /O.CON.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 330 AM PST MON FEB 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUST TO 70 MPH POSSIBLE IN THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. * TIMING...WINDS WILL INCREASE THIS MORNING...PEAK OUT THIS AFTERNOON...THEN DIMINISH THIS EVENING. * LOCATIONS IN THE WARNING INCLUDE: PAISLEY...SILVER LAKE...ADEL...AND THE HIGHER TERRAIN. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-180015- /O.NEW.KMFR.HW.W.0006.140217T1200Z-140218T0500Z/ /O.EXA.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/ MODOC COUNTY- 330 AM PST MON FEB 17 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...SOUTHWEST 40 TO 60 MPH WITH GUST TO 70 MPH IN THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. * TIMING...WINDS WILL INCREASE THIS MORNING...PEAK OUT THIS AFTERNOON...THEN DIMINISH THIS EVENING. * LOCATIONS INCLUDE: STATE HIGHWAY 299 EAST OF U.S. HIGHWAY 395. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. TREES MAY BE DOWNED...POWER MAY BE INTERRUPTED...AND LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
497 WWUS76 KMFR 171752 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 952 AM PST MON FEB 17 2014 ...GUSTY WINDS ACROSS THE WINTER RIDGE AND PARTS OF LAKE COUNTY TODAY THROUGH THIS EVENING... .AHEAD OF THE NEXT COLD FRONT...SOUTHWEST WINDS ALOFT WILL AFFECT THE HIGHER PEAKS OF EASTERN KLAMATH COUNTY AND MIX DOWN TO PARTS OF LAKE COUNTY TODAY. GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING TONIGHT. CAZ085-ORZ030-031-172300- /O.CON.KMFR.HW.W.0006.000000T0000Z-140218T0500Z/ /O.CON.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 952 AM PST MON FEB 17 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUST TO 70 MPH POSSIBLE IN THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. * TIMING...WINDS WILL PEAK THIS AFTERNOON...THEN DIMINISH THIS EVENING. * LOCATIONS IN THE WARNING INCLUDE: PAISLEY...SILVER LAKE... ADEL...CHRISTMAS VALLEY...HART MOUNTAIN REFUGE AND THE WARNER MOUNTAINS. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
275 WWUS76 KMFR 172230 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PST MON FEB 17 2014 ...GUSTY WINDS ACROSS THE WINTER RIDGE AND PARTS OF LAKE COUNTY TODAY THROUGH THIS EVENING... .AHEAD OF THE NEXT COLD FRONT...SOUTHWEST WINDS ALOFT WILL AFFECT THE HIGHER PEAKS OF EASTERN KLAMATH COUNTY AND MIX DOWN TO PARTS OF LAKE COUNTY TODAY. GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING TONIGHT. CAZ085-ORZ030-031-180500- /O.CON.KMFR.HW.W.0006.000000T0000Z-140218T0500Z/ /O.CON.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 230 PM PST MON FEB 17 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUST TO 70 MPH POSSIBLE IN THE WARNING AREA. SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. * TIMING...WINDS WILL PEAK THIS AFTERNOON...THEN DIMINISH THIS EVENING. * LOCATIONS IN THE WARNING INCLUDE: PAISLEY...SILVER LAKE... ADEL...CHRISTMAS VALLEY...HART MOUNTAIN REFUGE AND THE WARNER MOUNTAINS. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
838 WWUS76 KMFR 180455 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 855 PM PST MON FEB 17 2014 CAZ085-ORZ030-031-180600- /O.EXP.KMFR.HW.W.0006.000000T0000Z-140218T0500Z/ /O.EXP.KMFR.WI.Y.0008.000000T0000Z-140218T0500Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 855 PM PST MON FEB 17 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM PST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM PST THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING. $$ STOCKTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Feb 16, 9:04 PM PST, 6 hours 24 minutes earlier.
Area forecast discussion, Feb 16, 9:04 PM PST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
904 PM PST SUN FEB 16 2014
.DISCUSSION...
MUCH OF THE RAIN AND SNOW TONIGHT WILL OCCUR FROM AROUND PORTLAND
TO SEATTLE. THE COAST WILL SEE GUSTY SOUTHERLY WINDS TONIGHT AHEAD
OF A WEAK COLD FRONT. THIS FRONT WILL PASS THROUGH OUR AREA ON MONDAY
BRINGING THICKENING CLOUDS AND MAINLY LIGHT PRECIPITATION AMOUNTS
SPREADING EAST. LITTLE IF ANY PRECIPITATION WILL OCCUR MONDAY IN
THE RAIN SHADOW EAST OF THE CASCADES.
A MUCH STRONGER COLD FRONT WILL REACH THE COAST TUESDAY AFTERNOON.
THIS STORM WILL BRING GUSTIER WINDS TO THE COAST AHEAD OF THE
FRONT. THERE WILL ALSO BE SIGNIFICANT PRECIPITATION WITH THIS
WEATHER SYSTEM BUT NOTHING LIKE WHAT WE HAVE SEEN RECENTLY. WE MAY
END UP NEEDING TO ISSUE A WINTER WEATHER ADVISORY FOR THE CASCADES
MAINLY NORTH OF HIGHWAY 140 FROM TUESDAY AFTERNOON INTO EARLY
WEDNESDAY. THE RECENT RAIN HAS HELPED FILL THE RESERVOIRS...THE
EXPECTED SNOW WILL ONLY HELP A LITTLE WITH THE SNOW PACK DEFICIT.
&&
.AVIATION...BASED ON THE 17/00Z TAF CYCLE. HIGH CONFIDENCE
APPROACHING COLD FRONT WILL PRODUCE WIDESPREAD MVFR CIGS IN RAIN
ACROSS THE COAST AND UMPQUA INCLUDING KOTH AND KRBG THROUGH LATE
TONIGHT THROUGH MONDAY MORNING. RAIN AND LOWER CIGS WILL PROBABLY
TAKE UNTIL SUNRISE AT RBG. FOR KMFR EXPECT CIGS TO REMAIN VFR
WITH SOME LATE AFTN VIRGA AND BEST CHANCE FOR -RA IN THE EVE. KMHS
AND KLMT TO REMAIN DRY THROUGH NEXT 24 HRS IN VFR CLOUDS.
STAVISH
&&
.MARINE...CONSIDERING MODEL CONSENSUS, CONFIDENCE IS ABOVE AVERAGE
ON GALE AND HAZARDOUS SEAS CONDITIONS BEING MET TONIGHT THROUGH
MONDAY MORNING AS A COLD FRONT MOVES THROUGH. CONDITIONS WILL ABATE
TO SMALL CRAFT ADVISORY LEVELS MONDAY AFTERNOON THROUGH EARLY
TUESDAY MORNING. ANOTHER STRONG FRONT WILL BE ARRIVING TUESDAY
AFTERNOON AND CURRENT THINKING IS THAT WINDS WILL REMAIN BELOW GALE
WITH THIS SYSTEM, BUT CONFIDENCE IS MARGINAL. THERE SHOULD BE A
BRIEF PERIOD OF PEAK INTENSITY AROUND NOON WITH A WIND SHIFT TO
WESTERLY AND A DECREASING TREND IN THE AFTERNOON. WESTERLY SWELLS OF
15 FEET OR MORE WILL COMBINE WITH WINDS TUESDAY FOR POTENTIAL
WARNING FOR STEEPNESS AGAIN AND THUS WE'VE HOISTED ANOTHER WATCH.
STAVISH
&&
.PREV DISCUSSION... /ISSUED 303 PM PST SUN FEB 16 2014/
SHORT TERM...AN OCCLUDED FRONT WILL MOVE INTO THE COASTAL WATERS
TONIGHT. THE WARM FRONT PORTION OF THE SYSTEM IS EXPECTED TO
SPREAD OVERRUNNING LIGHT RAIN TO THE COAST AND THE UMPQUA BASIN
LATE TONIGHT..CLOSER TO MONDAY MORNING..WITH OTHER PARTS OF THE
FORECAST AREA STAYING DRY. HOWEVER WINDS ALOFT WILL BEGIN TO
AFFECT THE HIGHER PEAKS AS WELL AS EASTERN KLAMATH AND MOST OF
LAKE COUNTIES TONIGHT. MODELS INDICATE THAT WINDS AT 700MB LEVEL
INCREASING TO 40-50 KNOTS TONIGHT. HAVE ISSUED A WIND ADVISORY FOR
EASTERN KLAMATH AND LAKE COUNTIES. TRAFFIC ALONG HIGHWAY 31
BETWEEN SILVER LAKE AND PAISLEY WILL LIKELY BE AFFECTED BY
CROSSWINDS. ANOTHER AREA THAT COULD SEE GUSTY WINDS ARE THE HART
MOUNTAIN REFUGE. SURPRISINGLY THE GUIDANCE DOES NOT INCLUDE WEED
IN SOUTHERN SHASTA VALLEY. SUSPECT THIS IS DUE TO A MORE WESTERLY
NATURE OF WIND DIRECTION INSTEAD OF SOUTHEAST DIRECTION.
A FAST MOVING JETSTREAM WILL BRING A SERIES OF FRONTS ACROSS OUR
AREA. CONFIDENCE IS HIGH THAT WE WILL SEE MEASURABLE RAIN ALTHOUGH
AMOUNTS WILL BE CLOSER TO SEASONAL NORMS AND NOT NEARLY CLOSE TO WHAT
WE HAD THE LAST FEW DAYS. THE CASCADES SHOULD SEE SIGNIFICANT
RAIN AND SNOW THE NEXT TWO DAYS DUE TO OROGRAPHIC LIFTING. ON
TUESDAY A POTENT COLD FRONT IS FORECAST TO MOVE THROUGH. SNOW
LEVEL TUESDAY NIGHT WILL START TO COME DOWN TO AROUND 3500 FEET
AND COULD AFFECT MAJOR PASSES ALONG THE INTERSTATE. CRATER LAKE
SHOULD START TO ACCUMULATE SNOW THIS WEEKS AS THE HIGHEST SNOW
LEVELS WILL BE BELOW THE BASE. FB
LONG TERM...THURSDAY THROUGH SUNDAY...WITH A 100-120 KT JET AIMED
AT THE PACNW ON THURSDAY AND MODERATE WESTERLY MID LEVEL FLOW
CONTINUING TO PUMP MOISTURE IN OVER THE REGION, IT'S A GOOD BET THAT
RAIN AND MOUNTAIN SNOW WILL CONTINUE. HAVE KEPT THE HIGHEST POPS FOR
THURSDAY IN THE CASCADES AND AREAS NORTH OF THE UMPQUA DIVIDE AS
THEY DO WELL IN SUCH FLOW. LOWERED POPS JUST A BIT ALONG THE SOUTH
COAST, NORTHERN CALIFORNIA, AND THE EAST SIDE AS THESE AREAS ARE NOT
FAVORED IN THIS PATTERN. SNOW LEVELS WILL HANG AROUND 3000 FEET
THURSDAY, AND WHILE QPF IS NOT EXTREME, SNOW SHOULD CONTINUE TO PILE
UP IN THE CASCADES. A RIDGE THEN BUILDS JUST OFF THE COAST FRIDAY
INTO SATURDAY AND MOVES OVER THE COAST SUNDAY INTO MONDAY. THIS WILL
BRING DRY WEATHER WITH INCREASING OFFSHORE FLOW IN THE LOW LEVELS.
THE OPERATIONAL GFS IS SHOWING A SHORTWAVE PLOWING THROUGH THE RIDGE
ON SUNDAY, BUT THIS IS SUPPORTED BY VERY FEW OF ITS ENSEMBLE
MEMBERS, SO I AM JUST GOING TO KEEP AN EYE ON THAT AND STICK WITH
THE DRY FORECAST FOR NOW. -WRIGHT
AVIATION...BASED ON THE 16/18Z TAF CYCLE.
VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING AT MOST LOCATIONS
BUT LOCAL MVFR CIGS WILL BE POSSIBLE AT THE COAST. THERE ARE
ISOLATED SHOWERS ON THE WEST SIDE ALONG WITH A MODERATE AMOUNT OF
CUMULUS AND THIS SHOULD REMAIN THROUGH SUNSET AND THEN DIMINISH.
STRONG SOUTHWEST WINDS ALOFT CONTINUE THIS AFTERNOON AND VISIBLE
SATELLITE SHOWS PERSISTENT MOUNTAIN WAVE CLOUDS EAST OF THE CASCADES
WHICH MEANS A BUMPY RIDGE INTO EAST SIDE TERMINALS. THESE WINDS ARE
ALSO MIXING DOWN TO THE SURFACE, ESPECIALLY EAST OF THE CASCADES.
ANOTHER COLD FRONT WILL APPROACH THE REGION TONIGHT WITH SOUTH WINDS
INCREASING AT THE COAST INCLUDING KOTH. THIS FRONT WILL BRING GUSTY
SOUTH TO SOUTHWEST WINDS TO MOST INLAND AREAS AS WELL TOMORROW WITH
INCREASING RAIN, LOWERING CIGS, AND INCREASING MOUNTAIN OBSCURATIONS
WEST OF THE CASCADE CREST. -WRIGHT
MARINE...CONSIDERING MODEL CONSENSUS, CONFIDENCE IS ABOVE
AVERAGE ON GALE AND HAZARDOUS SEAS CONDITIONS BEING MET TONIGHT
THROUGH MONDAY MORNING AS A COLD FRONT MOVES THROUGH. CONDITIONS
WILL ABATE TO SMALL CRAFT ADVISORY LEVELS MONDAY AFTERNOON THROUGH
EARLY TUESDAY MORNING. ANOTHER STRONG FRONT WILL BE ARRIVING
TUESDAY AFTERNOON AND CURRENT THINKING IS THAT WINDS WILL REMAIN
BELOW GALE WITH THIS SYSTEM, BUT CONFIDENCE IS MARGINAL. THERE
SHOULD BE A BRIEF PERIOD OF PEAK INTENSITY AROUND NOON WITH A WIND
SHIFT TO WESTERLY AND A DECREASING TREND IN THE AFTERNOON.
WESTERLY SWELLS OF 15 FEET OR MORE WILL COMBINE WITH WINDS
TUESDAY FOR POTENTIAL WARNING STEEPNESS AGAIN AND THUS WE'VE
HOISTED ANOTHER WATCH. /STAVISH
HYDROLOGY...THE COQUILLE RIVER AT COQUILLE WILL REMAIN ABOVE
FLOOD STAGE THROUGH TONIGHT. THE SOUTH FORK OF THE COQUILLE RIVER
AT MYRTLE POINT CAME CLOSE TO FLOOD STAGE LAST NIGHT BUT DID NOT
QUITE COME ABOVE FLOOD STAGE. THE FLOOD WARNING FOR THE SOUTH FORK
WAS CANCELED EARLIER TODAY BUT THE FLOOD WARNING FOR THE COQUILLE
AT COQUILLE REMAINS IN EFFECT. EXPECT BOTH TO SLOWLY RECEDE
THROUGHOUT TONIGHT BUT THE COQUILLE AT COQUILLE IS EXPECTED TO
STAY ABOVE FLOOD STAGE AT LEAST THROUGH MONDAY MORNING. PLEASE
SEE THE PDXFLSMFR BULLETIN FOR DETAIL. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 9 PM PST MONDAY FOR ORZ030-031.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST TUESDAY FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
FOR PZZ356-376.
HAZARDOUS SEAS WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR PZZ350-356-370-376.
GALE WARNING UNTIL 10 AM PST MONDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST MONDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM MONDAY TO 10 PM PST
TUESDAY FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM MONDAY TO 4
AM PST TUESDAY FOR PZZ350-370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:28 AM PST | Gale Watch | MFR | 12 hr | |
| Feb 17, 10:22 AM PST | Small Craft Advisory for Winds | MFR | 5 hr | |
| Feb 17, 3:21 PM PST | Gale Warning | MFR | 25 hr | |
| Feb 17, 3:21 PM PST | Hazardous Seas Warning | MFR | 25 hr | |
| Feb 17, 3:21 PM PST | Small Craft Advisory for Winds | MFR | 25 hr | |
| Feb 17, 3:21 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 3 days |
Nearby
High Wind Warnings in Oregon, 2014High Wind Warnings in California, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.